MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. CARBOMEDICS REDUCED PROSTHETIC HEART VALVE, AORTIC; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA S.R.L. CARBOMEDICS REDUCED PROSTHETIC HEART VALVE, AORTIC; MECHANICAL HEART VALVE PROSTHESIS
Model Number R5-023
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Aortic Regurgitation (1716)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not explanted.
 
Event or Problem Description
A carbomedics reduced aortic valve, r5-021, was implanted on (b)(6) 2014.In 2018, it was reported that the valve was leaking, and re-operation cannot be performed.No other information was provided.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.As the device remains implanted, no further investigation can be performed.Given the limited event information provided, it is not possible to determine the root cause of the incident, or to confirm that the event is attributable to the device.Should additional information be received in the future, the case will be re-assessed and appropriate investigative action will be taken.

Brand Name
CARBOMEDICS REDUCED PROSTHETIC HEART VALVE, AORTIC
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vc
MDR Report Key8156871
Report Number3005687633-2018-00225
Device Sequence Number1244459
Product Code LWQ
UDI-Device Identifier08022057012777
UDI-Public(01)08022057012777(240)R5-021(17)160328
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2016
Device Model NumberR5-023
Device Catalogue NumberR5-021
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer01/14/2019
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age53 YR